Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2005, 5:06 PM EDT for Summit County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 5:06 PM EDT (21:06 UTC)
- Expired
- Jun 28, 2005, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Summit County, OH
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 282106
SVRCLE
OHC153-282145-
/O.NEW.KCLE.SV.W.0103.050628T2106Z-050628T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
506 PM EDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMMIT COUNTY IN NORTHEAST OHIO
* UNTIL 545 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF CUYAHOGA FALLS...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWINSBURG...
MACEDONIA...
HUDSON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4113 8138 4106 8167 4126 8167 4127 8166
4127 8155 4128 8154 4131 8156 4134 8149
4134 8138
$$2 follow-up statements
000
WWUS51 KCLE 282126
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
524 PM EDT TUE JUN 28 2005
OHC153-282145-
/O.CON.KCLE.SV.W.0103.000000T0000Z-050628T2145Z/
SUMMIT OH-
524 PM EDT TUE JUN 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR
SUMMIT COUNTY...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR RICHFIELD...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUYAHOGA FALLS...
SILVER LAKE...
MUNROE FALLS...
PENINSULA...
TWINSBURG...
STOW...
REMINDERVILLE...
A SPOTTER IN PENINSULA HAS REPORTED THREE QUARTER INCH HAIL.
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4113 8138 4106 8167 4126 8167 4127 8166
4127 8155 4128 8154 4131 8156 4134 8149
4134 8138
$$000
WWUS51 KCLE 282144
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EDT TUE JUN 28 2005
OHC153-282154-
/O.EXP.KCLE.SV.W.0103.000000T0000Z-050628T2145Z/
SUMMIT OH-
544 PM EDT TUE JUN 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT COUNTY WILL EXPIRE AT
545 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4113 8138 4106 8167 4126 8167 4127 8166
4127 8155 4128 8154 4131 8156 4134 8149
4134 8138
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:45 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 28, 2:45 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 245 PM EDT TUE JUN 28 2005 .SHORT TERM (TONIGHT THRU THU )... CONVECTION OVER CENTRAL OHIO IS BECOMING MORE INTENSE ATTM AS WATER VAPOR IMAGERY SHOWS SOME MID LEVEL DRYING MOVING NORTHWARD. VISIBLE IMAGERY SHOWS THAT THE LAKE BREEZE HAS WORKED INLAND OVER NE OHIO AND NW PA. RECENT RUC ANALYSIS SHOWS CAPE NEAR 2500 J/KG OVER CENTRAL OHIO WITH LESSER AMOUNTS DOWN TO 1000 J/KG NEAR LAKE ERIE. O-6 KM SHEAR IS 10 TO 20 KNTS. WITH DRY AIR AT MID LEVELS AND LOW SHEAR, EXPECT PULSE TYPE STORMS TO CONTINUE WITH THE POSSIBLITY OF WET DOWNBURSTS. STORM MOVEMENT IS SLOW SO SOME LOCATIONS WILL RECEIVE HEAVY RAIN WITH SOME FLOOD POTENTIAL. THIS ACTIVITY WILL LIKELY DIMINISH NEAR SUNSET SO WILL LOWER POPS FROM THE MAV GUIDANCE TO CHANCE WITH THE LEAST POPS NEAR LAKE ERIE. THE SHORT WAVE THAT IS HELPING TO PRODUCE THIS ACTIVITY IS LOCATED OVER CENTRAL OHIO AND WILL MOVE SLOWLY NORTHEAST TNGT. SCT TSTM/RW ARE STILL POSSIBLE WED WITH A DIMINISHED CHANCE WED NGT. THURSDAY LOOKS MORE FAVORABLE AS A COLD FRONT BEGINS TO APPROACH THE REGION WITH INCREASED DEEP SHEAR AND CAPE WITH SOME UVM. MAV POPS ON THU APPEAR TO BE QUITE LOW ATTM AND WILL DISCOUNT THEM FOR KNOW. && .LONG TERM (FRI THRU TUESDAY)... LITTLE CHANGE IN THINKING FOR THE EXTENDED PERIOD FROM YESTERDAY. ONCE THE COLD FRONT SWEEPS THROUGH THE REGION THURSDAY EVENING A FAIR AND LESS HUMID AIR MASS WILL BUILD INTO THE REGION FOR THE HOLIDAY WEEKEND. THE CHANCE FOR PCPN WILL RETURN EARLY NEXT WEEK BUT APPEARS LIMITED ATTM AS RIDGING DEVELOPS OVER THE EAST. && .AVIATION (18Z-18Z)... WK SHORT WAVE TO MOVE ACRS THE OHIO VALLEY THIS AFTN AND EVENING. WITH THE AMPLE MOISTURE CONTENT AVAILABLE AND SOME INSTABILITY THE COMBINATION OF THESE 3 FACTORS SHOULD AID IN THE PRODUCTION OF SOME AFTN TSTM ACTIVITY. WILL GRADUALLY DIMINISH THE TSTMS OVR NITE...BUT MVFR VSBYS WL CONTINUE. LOOK FOR MORE TSTM DEVELOPMENT ON WEDNESDAY AS THE MIDWEST COLD FRONT BECOMES BETTER ORGANIZED AND INCHES CLOSER TO OHIO. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...REL LONG TERM...REL AVIATION...BC
Hazardous weather outlook, Jun 28, 6:25 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 625 AM EDT TUE JUN 28 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291024- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH OH- CRAWFORD PA PA-CUYAHOGA OH-ERIE OH OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BUCYRUS...CANTON...COSHOCTON... DELAWARE...ERIE...NAPOLEON...NEWELL...OTTAWA...SALEM... UPPER SANDUSKY...WOOSTER AND YOUNGSTOWN 625 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS COULD BE STRONG AND PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION ON THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 48 min |
| Jun 28, 2:48 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 24 min |
| Jun 28, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 44 min |
| Jun 28, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 42 min |
| Jun 28, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 38 min |
| Jun 28, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 55 min |
| Jun 28, 5:42 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Summit | 3 hr |
| Jun 28, 6:29 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.